Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Is high ANA levels related to chest pain and sore joints?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
hello i went to my doctor complaining of centre chest pain and sore joints that has lasted over nine months. He tested me for lupus and RA and some other things but the only test that came back positive was ANA. He doesnt seem too bothered about this and isnt looking into any further, but i still have all my symptoms after going on anti inflamitories for a month. Should i see a specialist to find out why i have high ana?
Posted Thu, 16 Jan 2014 in Lupus
Answered by Dr. Shruti Rijhwani 8 hours later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your problem I will like to tell you that ANA postivity is not very specific plus the titer in which it is positive is very important . It can be postive in normal people also , so its relevance has to be correlated with the symptoms . It is more coomon in young females as compared to males . Your treating physician is the best judge and might have ignored it because he would not have find enough clinical evidence . Still if you want to rule out you can go for special tests like ENA profile , Anti dsDNA levels , C3 & C4 complement levels . You should go for a second opinion because it is very difficult to comment on SLE without seeing the patient in person and joint pains and fatigue can be a presenting symptom of SLE. Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Is high ANA levels related to chest pain and sore joints? 9 hours later
can a regular doctor run those tests for me? Thanks for your help.
Answered by Dr. Shruti Rijhwani 2 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, I think a rheumatologist can order them for you but its different in different countries so you will need to ask your treating doctor for this. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor